Michigan, 2013

Damaging Winds in Michigan, June 24, 2013

June 24, 2013 · NWS DTX · 5 events in 2 counties and zones

A few severe thunderstorms impacted parts of Oakland and Livingston Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A few severe thunderstorms impacted parts of Oakland and Livingston Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 24, 6:19 PM EST, 6 minutes earlier.

Area forecast discussion, Jun 24, 6:19 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT MON JUN 24 2013

.AVIATION...

//DISCUSSION...

THUNDERSTORMS REMAIN THE FOCUS OF THIS TAF CYCLE. WITH LACK OF ANY
REAL FORCING MECHANISM...TIMING CONVECTION WILL REMAIN PROBLEMATIC.
WEAK BOUNDARY SHED FROM EARLY CONVECTION OVER CHI IS PRODUCING SOME
SHOWERS FROM PTK DOWN TO ADG BUT WILL EXIT EAST OF MI BY AROUND
1830Z. AFTER THAT CHANCES REMAIN LOW THROUGH THIS EVENING THAT ANY
STORM THAT CAN BREAK THE CAP WILL HIT A TAF SITE. OPTED NOT TO
INCLUDE TEMPO GROUP AT THIS TIME AND WILL AMEND AS NECESSARY.
HIGHER CHANCES FOR CONVECTION WILL OCCUR LATER TONIGHT BETTER
FORCING NOSES INTO SE MI. INCLUDED PROB30 GROUP FOR THE MORNING
HOURS TO HIGHLIGHT THE POSSIBLE STORMS. ABUNDANT LOW LEVEL MOISTURE
WILL AGAIN LEAD TO PATCHY FOG DEVELOPING AROUND SE MI.

FOR DTW...LINE OF DEVELOPING WEAK SHOWERS/THUNDERSTORMS SHOULD SKIRT
NORTH AND SOUTH OF THE AIRPORT PASSING TO THE EAST BY 1830Z. AFTER
THAT CHANCES REMAIN TOO LOW TO INCLUDE TS MENTION IN THE TAF. BEST
CHANCE WILL COME LATE TONIGHT INTO TOMORROW MORNING WITH POSSIBLE
CLUSTER OF STORMS ROLLING ACROSS SOUTHERN MI.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE FOR LIGHT FOG MILDLY REDUCING THROUGH 13Z.

* LOW CONFIDENCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING...SLIGHTLY HIGHER CONFIDENCE AROUND SUNRISE.

&&

.PREV DISCUSSION...ISSUED 404 PM EDT MON JUN 24 2013

SHORT TERM...THROUGH TONIGHT

ANOTHER EVENING OF LOW CHANCE POPS AS WARM AND HUMID AIRMASS REMAINS
IN PLACE OVER SE MI. DIFFERENCE TODAY VS THE LAST COUPLE DAYS IS
THAT THE RIDGE HAS BEGUN TO FLATTEN OUT DUE TO THE STRONG MID LEVEL
WAVE OVER CENTRAL CANADA. NARROW CORRIDOR OF STORMS HAS DEVELOPED
OVER THE DETROIT METRO AREA ON THE LEAD EDGE OF A WEAK TROUGH WHICH
EJECTED OUT OF THE MCS OVER CHI THIS MORNING. CURRENT SPC
MESOANALYSIS IS ADVERTISING 2000-3000 J/KG OF MUCAPE OVER SE MI. THE
CAP...850MB TEMPS STILL AROUND 17C AND UNDER FORECAST BY
MODELS...SHOULD KEEP MOST OF THE AREA UNDER CONTROL ALTHOUGH
SUBSIDENCE IN THE WAKE OF THE CURRENT TROUGH IS HELPING CLEAR OUT
THE LOW CLOUDS ALLOWING ONE LAST SURGE OF SFC HEATING. THIS WILL
HELP SOME STORMS GET AROUND THE CAP BUT WITH LACK OF FOCUSING
MECHANISMS SHOULD KEEP IT FAIRLY ISOLATED. BULK SHEAR IS STILL IN
THE 10 KNOT RANGE WHICH WILL KEEP THEM PULSEY.

THE BETTER CHANCE OF PRECIP WILL COME LATER TONIGHT WHEN THE RIDGE
FLATTENS EVEN MORE BRINGING ABOUT MORE WESTERLY FLOW. THIS WILL
ALLOW THE LL JET TO SHIFT EASTWARD AND NOSE UP INTO SOUTHERN MI
AROUND 06Z. THIS IS COINCIDENT WITH AN EMBEDDED SHORTWAVE THAT WILL
WORK THROUGH THE AREA. MODELS INDICATE 0-6KM BULK SHEAR WILL
INCREASE TO 30 KNOTS BY 09Z WITH THIS WAVE. CAPE WILL DROP OFF SOME
OVERNIGHT BUT STILL LINGER AROUND 1000 J/KG WHICH WILL BE SUFFICIENT
FOR STORMS TO DEVELOP. SO OVERALL...BEST CHANCE OF
SHOWERS/THUNDERSTORMS WILL BE THIS EVENING FOR A FEW HOURS AND THEN
LATE TONIGHT BUT CHANCES WILL EXIST THROUGHOUT THE PERIOD.

LONG TERM...TUESDAY THROUGH MONDAY

ACTIVE PERIOD OF WEATHER WILL MAKE FOR A DIFFICULT FORECAST AS THE
UPPER PATTERN TRANSITIONS BACK TO A ZONAL UPPER FLOW AS UPPER RIDGE
OVER THE EASTERN CONUS FLATTENS EARLY THIS WEEK AND THE MAIN BAND OF
WESTERLIES BRING A SERIES OF NOTABLE DISTURBANCES THROUGH THE AREA.
MODELS CONTINUE TO DEPICT A WIDE RANGE OF SOLUTIONS TO HOW THIS WILL
EVOLVE AND DIFFER ON THE TIMING/LOCATION OF MAIN CONVECTIVE SYSTEMS.

PROBLEMS ARISE ALREADY 12Z (OR BEFORE) TUESDAY AS A MCS MOST LIKELY
TRACKS INTO REGION ALONG NOSE OF VEERING LOW LEVEL JET. MODELS DO
VARY IN THE NORTH/SOUTH ORIENTATION OF THE MAIN CONVERGENCE ZONE
THAT SETS UP...BUT PRETTY MUCH UNIVERSALLY SUGGEST AN ORGANIZED
CONVECTIVE SYSTEM IN/NEAR THE CWA TUESDAY MORNING. THIS SCENARIO
WOULD TEND TO BECOME A SOMEWHAT EXTENDED AFFAIR AS THE LOW LEVEL JET
VEERS FROM SOUTHWESTERLY TO WESTERLY AFTER 12Z AND CONTINUES A FEED
OF MOIST/UNSTABLE AIR ALONG PSEUDO-STATIONARY FRONTAL BOUNDARY THAT
WILL BE ENHANCED BY CONVECTIVE SYSTEM. SO...WOULD EXPECT TO SEE
ADDITIONAL DEVELOPMENT ON THE BACKSIDE OF ANY EARLY MORNING MCS
WHICH WOULD ONLY SLOWLY FADE AS THE JET WEAKENS INTO MIDDAY. WILL
INCREASE THE CHANCE OF PRECIPITATION SIGNIFICANTLY...PARTICULARLY
THROUGH 18Z.

GIVEN SOME DEGREE OF UNCERTAINTY WITH THE DETAILS OF THE EVOLUTION
OF THIS POTENTIAL INITIAL PERIOD OF STORMS...THE NEXT 12-24 HOURS
FROM LATE TUESDAY INTO EARLY WEDNESDAY BECOMES A TRICKY FORECAST AS
IT WILL DEPEND LARGELY ON EARLY MORNING EVOLUTION. CONTINUING FROM
THE ABOVE PREFERRED SCENARIO...WOULD EXPECT NEXT BATCH OF STORMS TO
FIRE TO THE SOUTH/SOUTHWEST OVER THE NORTHERN OHIO VALLEY/MIDWEST ON
THE SOUTHERN PERIPHERY OF AREAS TRAVERSED BY INITIAL SYSTEM. THIS
ACTIVITY WOULD THEN LIFT BACK NORTH INTO THE AREA TUESDAY NIGHT AND
ON THROUGH THE AREA WEDNESDAY AS MAIN SYNOPTIC SYSTEM OF THIS PERIOD
ENCROACHES ON THE AREA AND INDUCES A STRENGTHENING SOUTHWESTERLY
FLOW LEVEL JET...WHICH PERSISTS THROUGHOUT THE DAY AS SURFACE LOW
PRESSURE TRACKS INTO THE WESTERN GREAT LAKES.

DETAILS OF THE THIRD PERIOD OF ENHANCED CONVECTION BECOME EVEN MORE
MUDDIED...BUT GENERALLY EXPECT THIS LOW PRESSURE AND/OR THE SURFACE
TROUGH EXTENDING SOUTH/SOUTHWEST FROM IT TO FIRE ADDITIONAL STORMS
LATE WEDNESDAY/WEDNESDAY NIGHT AS THIS SYSTEM CROSS OVER/JUST NORTH
OF THE AREA. THE DEGREE OF CONVECTION...WHICH MAY NOT HAVE THAT MUCH
SEPARATION FROM THE OVERNIGHT/WEDNESDAY MORNING ACTIVITY...WILL BE
HIGHLY DEPENDENT ON HOW THESE EARLIER SHOWERS/STORMS EVOLVE. GIVEN
THE STRENGTH OF THE SYNOPTIC SYSTEM...FEEL PRETTY CONFIDENCE WITH
HAVING HIGHER 50-60% POPS...EVEN WITH THE UNCERTAINTY OF AVAILABLE
INSTABILITY DUE POSSIBLE LACK OF SOLAR INSOLATION FROM ONGOING
CONVECTION TO START THE DAY.

WITH 1500-2000 J/KG OF ELEVATED CAPE (FROM 875-925MB LAYER) FEEDING
IN ON THE LOW LEVEL JET TUESDAY MORNING AND 0-6KM BULK SHEAR ALSO
INCREASING TO NEAR 40 KNOTS DUE TO THE LOW LEVEL JET AND INCREASED
MID LEVEL FLOW (40-50 KNOTS AT H5)...THERE WILL BE SOME SEVERE
POTENTIAL FROM THIS ACTIVITY...DAMAGING WINDS/LARGE HAIL...EVEN IN
THE MORNING. THAT SAID...THE MOST WIDESPREAD PROBLEM MIGHT VERY WELL
BE VERY HEAVY RAINFALL IN SOME AREAS AS PRECIPITABLE WATER VALUES
APPROACH 2.00 INCHES. THIS WILL BE ESPECIALLY TRUE IF CONVECTIVE
CELLS BEGIN TO TRAIN AS LOW LEVEL JET BECOMES WESTERLY AND INFLOW
FEEDS INTO BACKSIDE OF CONVECTION. A SLIGHT RISK OF SEVERE STORMS
WILL ALSO EXIST ON WEDNESDAY AS INSTABILITY REMAINS HIGH. ON THE
OTHER HAND...HIGHER BULK SHEAR VALUES ARE MORE TRANSIENT...SO ONE
COULD ARGUE THE OVERALL SEVERE WEATHER THREAT IS LOWER THAN THAT OF
TUESDAY.

THE PASSAGE OF THE SIGNIFICANT SHORTWAVE TROUGH WEDNESDAY NIGHT WILL
USHER IN A PATTERN CHANGE THAT WILL BRING COOL AND MUCH LESS HUMID
CONDITIONS TO THE AREA BY LATE WEEKEND AND ESPECIALLY INTO THE
WEEKEND/EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH AMPLIFIES OVER THE
EASTERN CONUS. THURSDAY/FRIDAY WILL LIKELY SEE HIGHS AROUND 80 WITH
70S COMMON FROM SATURDAY ON INTO MONDAY OF NEXT WEEK. PRECIPITATION
FORECAST WILL BE CHALLENGING AS DAYTIME INSTABILITY UNDER UPPER COOL
CORE OF AIR ASSOCIATED WITH THIS CENTER OF THIS UPPER TROUGH/LOW
WILL BRING NEARLY DAILY SCATTERED TO WIDELY SCATTERED SHOWERS OR
THUNDERSTORMS...CENTERED GENERALLY IN THE AFTERNOON/EARLY EVENING
DURING PEAK HEATING/INSTABILITY.

MARINE...

WARM AND HUMID AIR WILL CONTINUE TO RESIDE OVER THE GREAT LAKES
THROUGH MID WEEK PROVIDING MOSTLY STABLE CONDITIONS. THIS WILL KEEP
WINDS AND WAVES ON THE LOW SIDE OUTSIDE OF ANY THUNDERSTORM THAT MAY
DEVELOP. THE FORECAST CONTINUES TO CARRY A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE WEEK. TUESDAY AND WEDNESDAY
WILL PROVIDE THE BEST CHANCES FOR MORE ORGANIZED THUNDERSTORMS AS A
LOW PRESSURE SYSTEM APPROACHES. THIS LOW WILL FINALLY PROVIDE THE
LIFT AND FOCUSING MECHANISMS FOR ORGANIZED STORMS WHICH MAY BECOME
SEVERE.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MANN
SHORT TERM...DRK
LONG TERM....DG
MARINE.......DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 24, 3:27 AM EST, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 AM EDT MON JUN 24 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-250830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
427 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
SOUTHEAST MICHIGAN. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED
BUT AN ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS TO 60 MPH AND
BRIEF HEAVY RAINFALL. STORM MOTION WILL BE WEST TO EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS SHORTWAVE WILL TRACK THROUGH THE CENTRAL GREAT LAKES
TUESDAY AND TUESDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO
THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY
PRIMARILY DURING THE DAYTIME HOURS. DAMAGING WIND GUSTS...LARGE
HAIL...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST
MICHIGAN WEDNESDAY THROUGH FRIDAY AS AN UNSTABLE AIRMASS REMAINS
OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-250830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
427 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT FOR THE
CENTRAL GREAT LAKES REGION. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED BUT AN ISOLATED THUNDERSTORM MAY PRODUCE WIND GUSTS TO
50 KNOTS AND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE WEST TO
EAST BETWEEN 15 AND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A VIGOROUS SHORTWAVE WILL TRACK THROUGH THE CENTRAL GREAT LAKES
TUESDAY AND TUESDAY NIGHT...BRINGING A CHANCE OF THUNDERSTORMS TO
THE AREA. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON TUESDAY
PRIMARILY DURING THE DAYTIME HOURS. DAMAGING WIND GUSTS...LARGE
HAIL...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS.

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE FOR SOUTHEAST
MICHIGAN WEDNESDAY THROUGH FRIDAY AS AN UNSTABLE AIRMASS REMAINS
OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY AND TONIGHT.

CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 24, 5:46 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
646 PM EDT MON JUN 24 2013

MIZ060-061-068-242345-
GENESEE-LIVINGSTON-SHIAWASSEE-
646 PM EDT MON JUN 24 2013

...SPECIAL WEATHER STATEMENT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF LAINGSBURG
TO FOWLERVILLE TO 13 MILES WEST OF PINCKNEY...MOVING EAST AT 20 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GREGORY AND FOWLERVILLE BY 655 PM EDT...
  PERRY AND LAINGSBURG BY 700 PM EDT...
  MORRICE BY 710 PM EDT...
  OAK GROVE AND PINCKNEY BY 715 PM EDT...
  HOWELL AND COHOCTAH BY 720 PM EDT...
  BANCROFT BY 725 PM EDT...
  BYRON BY 730 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jun 24, 6:18 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT MON JUN 24 2013

MIZ060-061-068-069-250015-
GENESEE-LIVINGSTON-OAKLAND-SHIAWASSEE-
718 PM EDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF HOWELL...MOVING NORTHEAST AT 30
MPH.

WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  HARTLAND BY 730 PM EDT...
  LINDEN BY 740 PM EDT...
  FENTON BY 745 PM EDT...
  HOLLY BY 755 PM EDT...
  GOODRICH BY 810 PM EDT...
  ORTONVILLE BY 815 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN

The radar

The Detroit radar (KDTX), 32 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Livingston

When
June 24, 6:25 PM EST
Where
Livingston County, 0.7 mi WNW of Deerfield Center
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.734, -83.862

Large tree limbs reported blown down.

Thunderstorm Wind, Livingston

When
June 24, 6:32 PM EST
Where
Livingston County, 2.9 mi NE of Parshallville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.710, -83.730

Large tree limbs were reported blown down.

Thunderstorm Wind, Oakland

When
June 24, 6:49 PM EST
Where
Oakland County, Rose Center
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.730, -83.620

Large tree limbs were reported blown down.

Thunderstorm Wind, Oakland

When
June 24, 7:40 PM EST
Where
Oakland County, Walled Lake
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
42.530, -83.480

A large tree was blown down, along with several tree limbs scattered about.

Thunderstorm Wind, Oakland

When
June 24, 7:40 PM EST
Where
Oakland County, 0.69 mi N of Walled Lake
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.540, -83.480

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463215, 463212, 463213, 463214, 463216.